Alopecia Barbae - bald facial hair patches - anyone had it?
I'm not sure if anyone here has experienced this but I noticed a small bald patch on my chin a few weeks ago. After a google search it seems to be quite common and is know as Alopecia Barbae. I get so much great info from this site that I am hoping someone can chime in and help!
Here is a quick blurb about it.
Alopecia Barbae | Health And Nutrition Tips
It is described as an auto-immune disorder. The Body attacks the hair follicles before the hair can grow.
I am 80% Primal and have been more diligent int he last 2 months. I take Fish Oil, Vit D, and a Multi Vit everyday. I recently began drinking Whey Protein almost every morning. That is the only new thing I have been doing and now thinking about stopping.
I have noticed in general how much more sensitive I am when I cheat and eat poorly.
Here are some of the common remedies/causes
1. Dermatologist - steroid injections (not into this)
2. Various creams - apparently this can be a Fungal thing (ringworm)
3. Shaving creams that contain propylene glycol
4. Several people report taking GNC Multi-Vitamins. I do not, I take New Chapter's Every Man's One Daily and have been for about 1 year.
Thanks for any input-
How many IU's of Vitamin D3 are you taking every day?
I take 1 (sometimes 2) drops D-3 Liquid drops in Olive oil. 2000 IU per drop. My Multi Vitamin contains 1000 IU. So 3000-5000 IU.
My husband used to have that (I say "used to" because I can't remember the last time a bald patch appeared!) He used to have dime to quarter sized bald spots appear in his facial hair intermittently, esp. when under stress. I wonder if ditching the grains cured it?
Go to your dermatologist and find out whether it is fungal - they will have to do scrapings for mycology. If it is, you may need oral antifungals or they might get you to use an anti fungal shampoo on your beard (the latter isn't as effective though).
Steroid injections sound a bit extreme - I think your doctor is more likely to get you to try a moderate to potent steroid cream on it especially if it's a small patch.
This is something that may also resolve on its own though of course it's not very nice whilst you still have it.
You don't suffer from any other auto-immune conditions by any chance do you? (eg thyroid disorder, coeliac disease?)
Thanks for the info. I will go to my dermatologist and see what they say. I did also read about steroid creams - it is quite a small patch so maybe the doc will go that route. I do not have any other auto-immune issues.